Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

September 30, 2016Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Sep 30, 2016, 4:21 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Sep 30, 2016, 5:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2306 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS82 KMFL 302021
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT FRI SEP 30 2016
 
FLZ068-168-302115-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
421 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR EAST
CENTRAL PALM BEACH COUNTY UNTIL 515 PM EDT...

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  DUNES ROAD TO NEAR HIGHLAND BEACH...AND MOVING NORTH AT 5 MPH.
  ANOTHER STRONG THUNDERSTORM IS DEVELOPING NEAR WEST PALM BEACH
  WHICH SHOULD ALSO MOVE SLOWLY TO THE NORTH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...BOCA RATON...BOYNTON BEACH...DELRAY BEACH...LAKE
  WORTH...PALM BEACH...HIGHLAND BEACH...OCEAN RIDGE...GREENACRES...
  PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD LAKE...
  VILLAGE OF GOLF...GUN CLUB ESTATES...KINGS POINT...PALM BEACH
  INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES AND ROYAL PALM
  ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2673 8005 2658 8003 2638 8005 2645 8020
      2661 8014 2673 8014 2674 8004
TIME...MOT...LOC 2020Z 184DEG 6KT 2650 8017 2640 8001 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 30, 1:54 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 30, 1:54 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
154 PM EDT Fri Sep 30 2016

.AVIATION...
Both the Gulf Coast and east coast sea breeze have developed and will
continue to push inland over the next couple of hours. Showers
and thunderstorms may periodically affect all TAF sites through
01/0200Z. Some of these storms could become strong, capable of
producing gusty/erratic winds over 30KT, as well as low vis in
RA+. Activity will wane overnight, with VFR conds expected to
return.

&&

.PREV DISCUSSION... /issued 1026 AM EDT Fri Sep 30 2016/

UPDATE...
Water Vapor imagery this morning continued to show a stagnant deep
low pressure system cyclonically spinning near the Ohio Valley. A
diffuse front ahead of this system was observed sagging southward
over the southeast Atlantic coastline, down through central
Florida. This feature will help to increase moisture and
destabilize the atmosphere over our region, enhancing
thunderstorm development this afternoon. The 12Z MFL sounding
showed 3400 J/KG, which is plenty of available energy for strong
updrafts. The 500 mb temp was -8.9 C, a near record low value for
this time of year. PW has also increased from 24-hours ago, rising
to 1.96 inches. These factors, along with plenty of diurnal
heating, will lead to scattered to numerous thunderstorms early
this afternoon across the interior, with more isolated activity
along the coasts. Some of these storms could be strong with gusty
erratic winds 45-55 mph, small hail, and contain heavy downpours.
Due to deep southwest flow, the activity today should generally
move to the east. After the loss of a daytime heating, small scale
models, such as the HRR and HiResWRF, show convection diminishing
over land. Have increased coverage of likely pops over the
interior through this evening, otherwise the forecast appeared on
track.

PREV DISCUSSION... /issued 348 AM EDT Fri Sep 30 2016/

DISCUSSION...

SYNOPSIS...

An upper-level low over the Ohio River Valley and frontal boundary
over northern Florida will continue to promote scattered showers and
thunderstorms through the weekend as plenty of tropical moisture
remains in place across the region.

NEAR TERM /THROUGH 6 PM FRIDAY EVENING/...

As of 345 AM EDT...Mainly dry weather has been ongoing across
much of South Florida early this morning, outside of some widely
scattered showers and thunderstorms over the Gulf waters. This
trend is expected to continue through daybreak, with another round
of scattered showers and thunderstorms expected later today, with
much of the morning continuing to remain dry for most.

The flow will continue to be out of the south/southwest, which will
help to limit the inland extent of the Atlantic sea breeze and favor
a stronger Gulf breeze. By the late morning/early afternoon hours,
scattered showers and thunderstorms should develop along the leading
edge of the Gulf sea breeze, progressing inland into the afternoon
hours. Some storms will also be possible in the east coast metro
area as well as the Atlantic sea breeze struggles to push inland.

The observed 00z KMFL sounding indicated a 500 hPa temp of -9.4 C,
which is near the coldest observed temps at this level for this time
of year. Forecast model soundings for this afternoon and evening
continue to show 500 hPa temps hovering around -9 C, which would
likely yield midlevel lapse rates around -7 C. Therefore, a few
strong to perhaps severe storms with gusty winds and small hail will
certainly be a possibility today and will highlight this threat in
the Hazardous Weather Outlook. With plenty of tropical moisture in
place and relatively slow storm motion, locally heavy rainfall will
also be a concern, with localized poor drainage flooding possible in
urbanized and low lying areas.

High temperatures will generally be in the upper 80s across the
region today, with a few lower 90s readings possible in the interior.

SHORT TERM /6 PM FRIDAY EVENING THROUGH SUNDAY NIGHT/...

The upper-level low over the Ohio River valley and lingering frontal
boundary across northern Florida will continue to promote an
unsettled weather pattern through the weekend across the region.
Deep tropical moisture will continue to remain in place and continue
to advect into the region ahead of Hurricane Matthew, likely
remaining at or above 2.0 inches through the period, above normal
for this time of year. Coupled with mesoscale effects like sea
breeze and outflow convergence, scattered to locally numerous
thunderstorms are expected especially during the afternoon and
evening hours. During the night, convection is expected to decrease
over land and remain focused over the local waters, with a few
showers and storms occasionally impacting portions of the east coast
metro area.

With the flow gradually transitioning to more of an easterly
direction, the greatest coverage should be across the interior and
Gulf Coast, although the east coast metro area will see chances for
storms during the late morning and early afternoon hours as well.
Forecast 500 hPa temps in the -7 to -9 C range could also lead to
some locally strong storms during the short term period as well.
High temperatures will generally be in the 80s with low temperatures
in the 70s.

LONG TERM /MONDAY THROUGH THURSDAY/...

The long term period continues to remain highly uncertain and
dependent upon the evolution, strength, and track of Hurricane
Matthew. While there continues to remain significant uncertainty on
potential impacts for land areas, confidence continues to increase
that marine conditions will deteriorate and become hazardous
early next week, possibly continuing through most of the week.

Regardless, scattered showers and thunderstorms will certainly be
possible through the long term period, with the eventual track of
Matthew ultimately determining the areal coverage of convective
activity. It will likely be breezy at times as well during the long
term period, especially along the east coast. High temperatures will
generally be in the mid to upper 80s with low temperatures in the
70s.

While there remains a great deal of uncertainty on potential impacts
of Hurricane Matthew for South Florida, now is the time to review
hurricane preparedness plans and to make sure your hurricane
supplies are fully stocked. Interests in South Florida should
continue to remain well informed on the forecast regarding Hurricane
Matthew with the latest information from the National Hurricane
Center and National Weather Service Miami.

MARINE...

Scattered showers and thunderstorms will be possible through the
weekend, especially over the local Atlantic waters as the flow
gradually shifts to an easterly direction.

As Hurricane Matthew tracks closer to the region early next week,
hazardous marine conditions will be possible, with conditions
expected to deteriorate early next week and continuing through
much of the week. Hazardous seas and gusty winds will be possible,
with the magnitude ultimately dependent on the evolution,
strength, and track of Matthew.

Marine interests should continue to remain well informed on the
latest forecasts from the National Hurricane Center and National
Weather Service Miami.

BEACH FORECAST...

Rip current risk is expected to remain low today for all South
Florida beaches. Rip current risk along Atlantic beaches may
increase late this weekend as Hurricane Matthew moves closer to the
region. Increased rip current risk will likely continue through much
of next week for Atlantic beaches along with other possible
hazardous conditions such as significant waves and beach erosion.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  89  78  89 /  40  50  30  50
Fort Lauderdale  78  89  78  88 /  40  50  40  50
Miami            77  90  78  90 /  30  50  30  50
Naples           75  91  75  90 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...92/IRL
MARINE...92/IRL
AVIATION...27/JT
UPDATE...27/JT
Hazardous weather outlook, Sep 30, 4:29 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
429 AM EDT FRI SEP 30 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
302100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
429 AM EDT FRI SEP 30 2016

...NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON..
...A FEW STRONG THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS OVER THE LOCAL GULF WATERS
MAY BRUSH PORTIONS OF THE COLLIER AND MAINLAND MONROE COUNTIES
COASTS THROUGH THE MORNING HOURS. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND
THROUGH THE AFTERNOON HOURS. THE PRIMARY THREATS WILL BE FREQUENT
LIGHTNING, HAIL, GUSTY WINDS, AND LOCALIZED URBAN FLOODING.

HAIL: SMALL HAIL IS POSSIBLE TODAY WITH THE STRONGEST STORMS.

WINDS: GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH MANY
STORMS TODAY. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE
WITH THE STRONGEST STORMS.

FLOODING: URBAN FLOODING IS POSSIBLE OVER ALL OF THE METRO AREAS
OF SOUTH FLORIDA, ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER ALL SOUTH FLORIDA
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST MAY INCREASE
LATE THIS WEEKEND AS ONSHORE FLOW INCREASES.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY, ESPECIALLY DURING THE AFTERNOONS AND EVENINGS.

THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR THE PROGRESS OF
HURRICANE MATTHEW, CURRENTLY MOVING THROUGH THE CARIBBEAN.

WHILE THERE REMAINS A GREAT DEAL OF UNCERTAINTY ON POTENTIAL
IMPACTS OF HURRICANE MATTHEW FOR SOUTH FLORIDA, ESPECIALLY TO THE
MAINLAND, MARINE CONDITIONS FOR THE ATLANTIC WATERS ARE EXPECTED
TO DETERIORATE EARLY NEXT WEEK. HAZARDOUS CONDITIONS MAY LINGER
THROUGH MUCH OF THE WEEK. THE ADVERSE MARINE CONDITIONS MAY ALSO
BRING THE CONCERN FOR BEACH EROSION AND COASTAL FLOODING. THESE
CONDITIONS WILL GREATLY DEPEND ON THE TRACK, STRENGTH, AND TIMING
OF THE SYSTEM.

NOW IS THE TIME TO REVIEW HURRICANE PREPAREDNESS PLANS AND TO
MAKE SURE YOUR HURRICANE SUPPLIES ARE FULLY STOCKED. INTERESTS IN
SOUTH FLORIDA SHOULD CONTINUE TO REMAIN WELL INFORMED ON THE
FORECAST REGARDING HURRICANE MATTHEW WITH THE LATEST INFORMATION
FROM THE NATIONAL HURRICANE CENTER AND NATIONAL WEATHER SERVICE
MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED,
HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 30, 3:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT FRI SEP 30 2016

FLZ071>074-302030-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
328 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTH
CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL 430 PM
EDT...

* AT 327 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR INTERSECTION KROME AND U.S. 27...OR 8
  MILES WEST OF MIRAMAR. THIS STORM WAS MOVING SLOWLY TO THE SOUTH
  SOUTHEAST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PEMBROKE PINES...MIRAMAR...WESTON AND INTERSECTION KROME AND U.S.
  27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2602 8056 2607 8043 2595 8033 2589 8040
      2587 8054
TIME...MOT...LOC 1927Z 329DEG 3KT 2599 8048

BAXTER
Special weather statement, Sep 30, 3:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI SEP 30 2016

FLZ070-302045-
INLAND COLLIER COUNTY FL-
338 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EAST CENTRAL
COLLIER COUNTY UNTIL 445 PM EDT...

* AT 338 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
  MILES NORTH OF BIG CYPRESS NATIONAL PRESERVE...OR 25 MILES
  NORTHEAST OF EVERGLADES CITY. THIS STORM WAS MOVING VERY SLOWLY
  WEST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2619 8097 2601 8107 2603 8125 2625 8117
TIME...MOT...LOC 1938Z 105DEG 4KT 2611 8109

BAXTER
Special weather statement, Sep 30, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT FRI SEP 30 2016

FLZ073-302100-
INLAND MIAMI-DADE COUNTY FL-
355 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
MIAMI-DADE COUNTY UNTIL 500 PM EDT...

* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  WEST OF SHARK VALLEY OBS TOWER TO NEAR HOMESTEAD GENERAL AIRPORT.
  THESE STORMS WERE MOVING SLOWLY NORTH NORTHEAST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD GENERAL AIRPORT...THE REDLAND...SHARK VALLEY OBS TOWER...
  THE HAMMOCKS AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2576 8086 2567 8046 2549 8055 2558 8087
TIME...MOT...LOC 1954Z 206DEG 3KT 2563 8087 2553 8057

BAXTER
Special weather statement, Sep 30, 4:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT FRI SEP 30 2016

FLZ072>074-302115-
INLAND MIAMI-DADE COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-
408 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR NORTH
CENTRAL MIAMI-DADE COUNTY UNTIL 515 PM EDT...

* AT 408 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALM
  SPRINGS NORTH TO NEAR PENNSUCO TO NEAR MICCOSUKEE RESORT...AND
  MOVING WEST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HIALEAH...MIAMI GARDENS...DORAL...MIAMI LAKES...HIALEAH GARDENS...
  MEDLEY...PALM SPRINGS NORTH...INTERSECTION KROME AND KENDALL
  DRIVE...INTERSECTION KROME AND U.S. 27...MICCOSUKEE RESORT...
  COUNTRY CLUB...TAMIAMI...PENNSUCO...KENDALE LAKES...THE HAMMOCKS...
  FOUNTAINBLEAU AND KENDALL WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2595 8048 2583 8061 2573 8068 2567 8046
      2583 8034 2596 8025
TIME...MOT...LOC 2008Z 070DEG 6KT 2594 8035 2586 8045 2576 8054

BAXTER
Special weather statement, Sep 30, 4:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI SEP 30 2016

FLZ067-302115-
INLAND PALM BEACH COUNTY FL-
416 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 515 PM EDT...

* AT 415 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  SOUTH OF INDIANTOWN TO BELLE GLADE...AND MOVING WEST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BELLE GLADE...PAHOKEE...SOUTH BAY...CANAL POINT...BELLE GLADE CAMP
  AND FREMD VILLAGE-PADGETT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2659 8057 2668 8077 2696 8061 2696 8031
TIME...MOT...LOC 2015Z 094DEG 5KT 2687 8045 2668 8070

BAXTER
Special weather statement, Sep 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT FRI SEP 30 2016

FLZ068-168-302115-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
421 PM EDT FRI SEP 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR EAST
CENTRAL PALM BEACH COUNTY UNTIL 515 PM EDT...

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  DUNES ROAD TO NEAR HIGHLAND BEACH...AND MOVING NORTH AT 5 MPH.
  ANOTHER STRONG THUNDERSTORM IS DEVELOPING NEAR WEST PALM BEACH
  WHICH SHOULD ALSO MOVE SLOWLY TO THE NORTH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...BOCA RATON...BOYNTON BEACH...DELRAY BEACH...LAKE
  WORTH...PALM BEACH...HIGHLAND BEACH...OCEAN RIDGE...GREENACRES...
  PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD LAKE...
  VILLAGE OF GOLF...GUN CLUB ESTATES...KINGS POINT...PALM BEACH
  INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES AND ROYAL PALM
  ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2673 8005 2658 8003 2638 8005 2645 8020
      2661 8014 2673 8014 2674 8004
TIME...MOT...LOC 2020Z 184DEG 6KT 2650 8017 2640 8001

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 2:14 PM EDTSevere Thunderstorm WarningMFLBroward46 min
Sep 30, 2:21 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Sep 30, 2:24 PM EDTSpecial Weather StatementMFLCollier36 min
Sep 30, 2:32 PM EDTSpecial Weather StatementMFLBroward58 min
Sep 30, 2:45 PM EDTSpecial Weather StatementMFLMartin45 min
Sep 30, 2:50 PM EDTSpecial Marine WarningMFL55 min
Sep 30, 2:51 PM EDTSevere Thunderstorm WarningMFLPalm Beach39 min
Sep 30, 3:02 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Sep 30, 3:23 PM EDTSpecial Weather StatementMFLGlades37 min
Sep 30, 3:28 PM EDTSpecial Weather StatementMFLBroward62 min
Sep 30, 3:38 PM EDTSpecial Weather StatementMFLCollier67 min
Sep 30, 3:55 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
Sep 30, 4:08 PM EDTSpecial Weather StatementMFLMiami-Dade67 min
Sep 30, 4:16 PM EDTSpecial Marine WarningMFL59 min
Sep 30, 4:16 PM EDTSpecial Weather StatementMFLPalm Beach59 min
Sep 30, 4:28 PM EDTSpecial Marine WarningMFL47 min
Sep 30, 4:40 PM EDTSpecial Weather StatementMFLGlades35 min
Sep 30, 4:54 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
Sep 30, 5:14 PM EDTSpecial Marine WarningMFL91 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.